Alert archive / Indiana / Tornado Warnings in 2013

Tornado Warning 14, NWS Northern Indiana

November 17, 20135 counties in Indiana

NWS Northern Indiana issued this tornado warning at Nov 17, 2013, 3:16 PM EST for 5 counties in Indiana. It was in force for 44 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 17, 2013, 3:16 PM EST (20:16 UTC)
Expired
Nov 17, 2013, 4:00 PM EST
In force
44 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Fulton County, IN, Kosciusko County, IN, Marshall County, IN, Pulaski County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 42 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 3:17 PM ESTTORNADOW Winamac, INTORNADO ON THE GROUND NEAR 421 AND 14 WEST OF WINAMAC
Nov 17, 3:24 PM ESTTSTM WND DMG1 Nw Rochester, IN30 FOOT PINE SNAPPED 4 FEET ABOVE THE BASE
Nov 17, 3:28 PM ESTTSTM WND DMGPlymouth, INTREES AND POWERLINES DOWN IN PLYMOUTH
Nov 17, 3:32 PM ESTTSTM WND GST 602 Sw North Webster, INEXTENSIVE TREE DAMAGE IN NORTH WEBSTER.
Nov 17, 3:45 PM ESTTORNADO2 Ssw Oswego, INEF1. MAXIMUM WIND SPEED 95 MPH. MAXIMUM PATH WIDTH 275 YARDS. PATH LENGTH 1.7 MILES. TOUCHDOWN OCCURRED IN AN OPEN FIELD 1.6 MILES SSE OF OSWEGO AND LIFTED JUST E OF OSWEGO.
Nov 17, 3:49 PM ESTTSTM WND DMGE Leesburg, INUPROOTED TREES AND TOPS OF PINE TREES BLOWN DOWN EAST OF LEESBURG. 5 POWER POLES BLOWN OVER. TIME ESTIMATED FROM RADAR.
Nov 17, 3:55 PM ESTTSTM WND DMG2 Nne Oswego, IN20 INCH DIAMETER TREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 17, 11:20 AM ESTTornado Watch PDSSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
2.7
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WFUS53 KIWX 172016
TORIWX
INC049-085-099-131-149-172100-
/O.NEW.KIWX.TO.W.0014.131117T2016Z-131117T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
316 PM EST SUN NOV 17 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* TORNADO WARNING FOR...
  FULTON COUNTY IN NORTH CENTRAL INDIANA...
  KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  NORTHEASTERN PULASKI COUNTY IN NORTHWEST INDIANA...
  SOUTHEASTERN STARKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 400 PM EST/300 PM CST/

* AT 212 PM CST...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
  THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHEAST OF NORTH JUDSON TO WINAMAC TO 7
  MILES SOUTHEAST OF WINAMAC...AND MOVING NORTHEAST AT 80 MPH.

  HAZARD...TORNADO...SMALL HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* THESE DANGEROUS STORMS WILL BE NEAR...
  CULVER AND ROCHESTER AROUND 325 PM EST.
  PLYMOUTH AND AKRON AROUND 330 PM EST.
  MENTONE AND BOURBON AROUND 335 PM EST.
  WINONA LAKE AND WARSAW AROUND 345 PM EST.
  SYRACUSE AND NORTH WEBSTER AROUND 350 PM EST.

OTHER LOCATIONS IN THE WARNING INCLUDE RUTLAND...MAXINKUCKEE...
HIBBARD...BURR OAK...LAKE MANITOU...ATHENS...TWIN LAKES...WALNUT...
TIOSA AND TALMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A BUILDING.

&&

LAT...LON 4137 8633 4145 8567 4105 8569 4105 8595
      4103 8595 4096 8654 4116 8670
TIME...MOT...LOC 2016Z 243DEG 68KT 4119 8661 4107 8651
          4100 8645

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

JBALL
2 follow-up statements
956 
WWUS53 KIWX 172029
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
329 PM EST SUN NOV 17 2013

INC131-149-172039-
/O.CAN.KIWX.TO.W.0014.000000T0000Z-131117T2100Z/
STARKE IN-PULASKI IN-
229 PM CST SUN NOV 17 2013

...THE TORNADO WARNING FOR NORTHEASTERN PULASKI AND SOUTHEASTERN
STARKE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4137 8633 4145 8567 4105 8569 4105 8595
      4103 8595 4102 8607 4105 8631 4128 8638
TIME...MOT...LOC 2029Z 243DEG 68KT 4130 8626 4117 8621
          4112 8619

$$

INC049-085-099-172100-
/O.CON.KIWX.TO.W.0014.000000T0000Z-131117T2100Z/
FULTON IN-MARSHALL IN-KOSCIUSKO IN-
329 PM EST SUN NOV 17 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR KOSCIUSKO...SOUTHERN
MARSHALL AND NORTHEASTERN FULTON COUNTIES UNTIL 400 PM EST...

AT 325 PM EST...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF CULVER TO 7 MILES SOUTHWEST OF
ARGOS TO ROCHESTER...AND MOVING NORTHEAST AT 80 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THESE DANGEROUS STORMS WILL BE NEAR...
  MENTONE AND BOURBON AROUND 335 PM EST.
  WINONA LAKE AND WARSAW AROUND 345 PM EST.
  SYRACUSE AND PIERCETON AROUND 350 PM EST.

OTHER LOCATIONS IN THE WARNING INCLUDE SEVASTOPOL...ETNA GREEN...
TIPPECANOE...OLD TIP TOWN...BEAVER DAM LAKE...BURKET...SILVER LAKE...
CLAYPOOL...HOFFMAN LAKE AND PALESTINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4137 8633 4145 8567 4105 8569 4105 8595
      4103 8595 4102 8607 4105 8631 4128 8638
TIME...MOT...LOC 2029Z 243DEG 68KT 4130 8626 4117 8621
          4112 8619

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

JBALL
948 
WWUS53 KIWX 172046
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EST SUN NOV 17 2013

INC049-099-172056-
/O.CAN.KIWX.TO.W.0014.000000T0000Z-131117T2100Z/
FULTON IN-MARSHALL IN-
346 PM EST SUN NOV 17 2013

...THE TORNADO WARNING FOR SOUTHERN MARSHALL AND NORTHEASTERN FULTON
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4141 8602 4145 8567 4105 8569 4105 8595
TIME...MOT...LOC 2046Z 243DEG 68KT 4144 8587 4131 8582
          4126 8581

$$

INC085-172100-
/O.CON.KIWX.TO.W.0014.000000T0000Z-131117T2100Z/
KOSCIUSKO IN-
346 PM EST SUN NOV 17 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR KOSCIUSKO COUNTY UNTIL 400
PM EST...

AT 342 PM EST...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED ALONG A LINE
EXTENDING FROM NAPPANEE TO WARSAW...AND MOVING NORTHEAST AT 80 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF KOSCIUSKO
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4141 8602 4145 8567 4105 8569 4105 8595
TIME...MOT...LOC 2046Z 243DEG 68KT 4144 8587 4131 8582
          4126 8581

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

JBALL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Nov 17, 2:34 PM EST, 42 minutes earlier.

Area forecast discussion, Nov 17, 2:34 PM EST, 42 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
234 PM EST SUN NOV 17 2013

.SYNOPSIS...
ISSUED AT 650 AM EST SUN NOV 17 2013

AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM IOWA
THIS MORNING ACROSS THE UPPER GREAT LAKES TONIGHT. THE COLD FRONT
ASSOCIATED WITH THE LOW WILL SWEEP ACROSS OUR AREA AND CAUSE SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY TORNADOES THIS
AFTERNOON AND THIS EVENING. VERY WINDY CONDITIONS ARE EXPECTED TODAY
AND TONIGHT... WITH GUSTS UP TO 60 MPH THIS AFTERNOON AND THIS
EVENING. IT WILL TURN MUCH COLDER TONIGHT WITH A CHANCE FOR LAKE
EFFECT SNOW SHOWERS MONDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 228 PM EST SUN NOV 17 2013

...SEVERE WEATHER EXPECTED THIS AFTN/EARLY EVE...

A STRONGLY FORCED LINE OF CONVECTION IN THE ACT OF CONGEALING INTO A
LEWP/QLCS (AS OF 19Z) NEAR THE INDIANA/ILLINOIS BORDER WILL CONTINUE
EAST AND IMPACT THE ENTIRE FORECAST AREA THIS AFTERNOON INTO THE
EARLY EVENING. PDS TORNADO WATCH WARRANTED GIVEN INCREDIBLE
SHEAR/FLOW (0-1 KM SHEAR TO 45 KNOTS AND DEEP LAYER EFFECTIVE SHEAR
TO 70 KNOTS) AND ENOUGH INSTABILITY TO SUPPORT A HIGH RISK FOR
WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES WITH THIS LINE.
SOME MLCIN EXISTS THANKS TO PERSISTENT LOW STRATUS AND SHOWERS SO
FAR TODAY. HOWEVER...NARROW CORRIDOR OF LOW 60S SFC DEWPOINTS ON
EASTERN FRINGE OF COLD POCKET ALOFT SHOULD BE ENOUGH TO REDUCE MLCIN
AND INCREASE MLCAPE TO BTW 400-800 J/KG JUST AHEAD OF THIS LINE.

SYSTEM RESPONSIBLE FOR THE DANGEROUS WX IS EXTREMELY DYNAMIC WITH
NEGATIVE TILT TO DEEP PV ANOMALY (NOW NEAR THE IL/IA BORDER) AND
IMPRESSIVE 120 KT MID LVL JET UNDERCUTTING INTO THE OH VALLEY.
THIS, STRONG MID LVL DCVA, UPPER LVL DVRG, AND DEEP MOISTURE WITH
WAVE WILL ALLOW A 992 MB SFC LOW ACROSS SRN WI (AS OF 19Z) TO
DEEPEN NORTHEAST INTO THE NORTHERN GREAT LAKES TONIGHT. ASSOCIATED
STRONG ISALLOBARIC GRADIENT / RISE FALL COUPLET / SHOULD SUPPORT
A FEW GUSTS IN EXCESS OF 50 MPH JUST BEHIND THE SFC COLD FRONT
LATER THIS AFTN AND EVENING. CONDITIONS WILL IMPROVE OVERNIGHT
INTO MONDAY AS SYSTEM LIFTS OUT AND LARGE SCALE SUBSIDENCE/DRYING
OVERSPREADS THE LOWER LAKES AND OH VALLEY. CANNOT RULE OUT A FEW
LAKE EFFECT SPRINKLES/FLURRIES IN LOW LEVEL CAA REGIME AND WNW
BOUNDARY LAYER FLOW TRAJECTORIES...ALTHOUGH DRY AIR SHOULD WIN OUT
WITH MAINLY DRY CONDITIONS EXPECTED. LINGERING MODEST SFC PRESSURE
GRADIENT IN WAKE OF SYSTEM WILL KEEP WINDS UP A BIT TOMORROW WITH
GUST 25-30 MPH POSSIBLE.

&&

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 409 AM EST SUN NOV 17 2013

MUCH QUIETER LONG TERM PERIOD COMPARED TO CURRENT SHORT TERM AS MUCH
LESS AMPLIFIED UPPER LEVEL FLOW ESTABLISHES ACROSS THE AREA UNTIL
TOWARDS THE WEEKEND.

SEASONABLE TEMPERATURES EXPECTED THROUGH MOST OF THE PERIOD WITH
WEAK DISTURBANCES MOVING THROUGH THE FLOW MID-LATE WEEK. HAVE
CONTINUED WITH SLGT CHC/CHC POPS WEDS-FRI BUT NOT EXPANDED ANY
FURTHER IN TIME AS MODELS STRUGGLE WITH EASTWARD PROGRESS OF THESE
FEATURES AND INTERACTION WITH SFC RIDGE OFF THE EAST COAST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1220 PM EST SUN NOV 17 2013

MVFR CIGS ARE EXPECTED TO PERSIST THIS AFTERNOON IN MOIST/STRONG
SSW FLOW IN WARM SECTOR OF DYNAMIC SYSTEM APPROACHING THE GREAT
LAKES REGION. CONVECTION BLOSSOMING IN UNCAPPED WARM SECTOR ACROSS
ILLINOIS WILL EVENTUALLY WORK THROUGH SBN AROUND 20-22Z AND FWA
22-23Z IN ADVANCE OF A STRONG COLD FRONT. HIGH SHEAR ENVIRONMENT
COMBINED WITH INCREASING INSTABILITY PER COOLING ALOFT IN ADVANCE
OF FRONT WILL SUPPORT AN AIRMASS RIPE FOR SEVERE STORMS (WIND
GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES). ISO/SCT PRE-
FRONTAL CONVECTION IS ALSO A CONCERN WITH SHRA/VCTS MENTION
RETAINED BEFORE MAIN BATCH OF CONVECTION. STRONG ISOLLABARIC
GRADIENT AND DEEP MIXING/STEEP LAPSE RATES IN WAKE OF FRONT LATE
THIS AFTERNOON AND EVENING MAY SUPPORT A PERIOD OF STRONG SYNOPTIC
WIND GUSTS IN EXCESS OF 50 KNOTS. VFR WITH DIMINISHING WINDS
BEYOND THIS EVENING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING UNTIL 1 AM EST /MIDNIGHT CST/ MONDAY FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR MIZ077>081.

OH...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR OHZ001-002-004-005-
     015-016-024-025.

LM...STORM WARNING UNTIL 5 AM EST MONDAY FOR LMZ043-046.

     GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR LMZ043-046.

&&

SYNOPSIS...JT
SHORT TERM...STEINWEDEL
LONG TERM...FISHER
AVIATION...STEINWEDEL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Nov 17, 5:25 AM EST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 AM EST SUN NOV 17 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-181030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
525 AM EST SUN NOV 17 2013 /425 AM CST SUN NOV 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. SCATTERED THUNDERSTORMS WITH DAMAGING WINDS AND
POSSIBLY TORNADOES... ARE EXPECTED TO MOVE INTO WESTERN PORTIONS
OF THE AREA BY EARLY AFTERNOON... THEN TRANSITION TO A LINE OF
SEVERE STORMS WITH WIDESPREAD DAMAGING WINDS AND ISOLATED
TORNADOES AS THEY MOVE ACROSS OUR AREA THIS AFTERNOON AND THIS
EVENING. THE STORMS ARE EXPECTED TO BE MOVING EAST TO NORTHEAST AT 50
TO 60 MPH. IN ADDITION... IT WILL BE VERY WINDY TODAY AND
TONIGHT... EVEN OUTSIDE OF THUNDERSTORM ACTIVITY... ESPECIALLY
LATE THIS AFTERNOON AND THIS EVENING WHEN WIND GUSTS TO 60 MPH ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY
THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-181030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
525 AM EST SUN NOV 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH EARLY AFTERNOON. A STORM
WARNING IS IN EFFECT FOR LATE THIS AFTERNOON AND TONIGHT. IN
ADDITION... SEVERE THUNDERSTORMS WITH WIND GUSTS OVER 50 KNOTS AND
TORNADOES ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LINGER INTO MONDAY
NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Nov 17, 12:20 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1220 PM EST SUN NOV 17 2013

INZ013>016-020-022>024-171745-
CASS IN-FULTON IN-KOSCIUSKO IN-MARSHALL IN-MIAMI IN-PULASKI IN-WABASH
IN-WHITE IN-
1220 PM EST SUN NOV 17 2013

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHEASTERN WHITE...
CASS...MIAMI...WABASH...SOUTHERN PULASKI...SOUTHWESTERN KOSCIUSKO...
SOUTHERN MARSHALL AND FULTON COUNTIES...

AT 1215 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
WINAMAC TO ROYAL CENTER TO WALTON...MOVING EAST AT 60 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  PERU...
  WABASH AND ROCHESTER...
  BUNKER HILL...
  MEXICO...
  AKRON...
  LAWTON...VANMETER PARK AND FLETCHER...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING/700
PM CST SUNDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4100 8684 4120 8631 4100 8568 4076 8564
      4058 8630 4081 8648
TIME...MOT...LOC 1720Z 252DEG 52KT 4098 8660 4085 8633
          4068 8621

PBM
Local storm report, Nov 17, 1:25 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
125 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     S PIERCETON             41.20N  85.71W
11/17/2013                   KOSCIUSKO          IN   911 CALL CENTER

            TREE DOWN SOUTH OF PIERCETON

&&

KG
Special weather statement, Nov 17, 1:37 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 PM EST SUN NOV 17 2013

INZ006>009-MIZ080-081-OHZ001-002-171915-
BRANCH MI-DE KALB IN-FULTON OH-HILLSDALE MI-LAGRANGE IN-NOBLE
IN-STEUBEN IN-WILLIAMS OH-
137 PM EST SUN NOV 17 2013

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN FULTON...
WILLIAMS...SOUTHEASTERN BRANCH...SOUTHERN HILLSDALE...EXTREME
NORTHERN ALLEN...DE KALB...NORTHEASTERN NOBLE...STEUBEN AND
SOUTHEASTERN LAGRANGE COUNTIES...

AT 137 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF ANGOLA TO WATERLOO TO 6 MILES SOUTHWEST OF BUTLER...MOVING
NORTHEAST AT 65 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH AND OCCASIONAL CLOUD
TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  ANGOLA AND BUTLER...
  MONTPELIER...
  HAMILTON...
  FREMONT...EDON AND EDGERTON...
  READING...WEST UNITY AND PIONEER...
  SILVER LAKE AND CROOKED LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING FOR
NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4194 8459 4177 8441 4162 8435 4142 8471
      4143 8480 4137 8480 4127 8499 4140 8515
      4157 8534
TIME...MOT...LOC 1838Z 236DEG 56KT 4156 8514 4146 8503
          4137 8492

MARSILI
Local storm report, Nov 17, 3:02 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
302 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     TSTM WND DMG     5 ESE MICHIGAN CITY     41.68N  86.81W
11/17/2013                   LA PORTE           IN   TRAINED SPOTTER

            MEASURED GUSTS IN EXCESS OF 55MPH TREES AND POWER LINES
            DOWN IN MICHIGAN CITY PEA SZ HAIL

&&

KG
Local storm report, Nov 17, 3:15 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
315 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TORNADO          3 S MEDARYVILLE         41.04N  86.89W
11/17/2013                   PULASKI            IN   FIRE DEPT/RESCUE

            TORNADO ON THE GROUND NEAR MEDARYVILLE

&&

KG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 4:08 AM ESTHigh Wind WarningIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more20 hr
Nov 17, 5:07 AM ESTStorm WarningIWX23 hr
Nov 17, 12:20 PM ESTSpecial Weather StatementIWXCass, Fulton, Miami, Pulaski, Wabash25 min
Nov 17, 12:36 PM ESTSevere Thunderstorm WarningIWXFulton, Kosciusko, Miami, Wabash39 min
Nov 17, 1:26 PM ESTSpecial Marine WarningIWX2 hr
Nov 17, 1:37 PM ESTSpecial Weather StatementIWXDeKalb, Steuben38 min
Nov 17, 2:24 PM ESTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph, Starke51 min
Nov 17, 2:33 PM ESTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski, White42 min
Nov 17, 2:49 PM ESTTornado WarningIWXCass, White26 min
Nov 17, 3:03 PM ESTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph, Starke42 min
Nov 17, 3:05 PM ESTTornado WarningIWXPulaski25 min
Nov 17, 3:07 PM ESTTornado WarningIWXCass, Fulton, Miami, White23 min
Nov 17, 3:14 PM ESTSevere Thunderstorm WarningIWXCass, Grant, Huntington, Miami, Wabash46 min
Nov 17, 3:19 PM ESTTornado WarningIWXCass, Miami, Wabash26 min
Nov 17, 3:33 PM ESTTornado WarningIWXBlackford, Grant, Huntington, Miami, Wabash, Wells42 min
Nov 17, 3:41 PM ESTTornado WarningIWXHuntington, Miami, Wabash, Whitley34 min
Nov 17, 3:45 PM ESTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble30 min
Nov 17, 3:57 PM ESTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Whitley48 min
Nov 17, 4:07 PM ESTSevere Thunderstorm WarningIWXAdams, Allen, Wells38 min
Nov 17, 4:15 PM ESTTornado WarningIWXAllen30 min
Nov 17, 4:20 PM ESTSpecial Weather StatementIWXSteuben25 min
Nov 17, 4:27 PM ESTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Jay48 min
Nov 17, 4:36 PM ESTTornado WarningIWXAdams39 min

Nearby

Tornado Warnings in Indiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.